Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Sep 4, 2000, 7:08 AM MDT for Phillips County, Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 4, 2000, 7:08 AM MDT (13:08 UTC)
- Expired
- Sep 4, 2000, 8:15 AM MDT
- In force
- 67 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 125 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:52 AM MDT | Hail 0.75 | Zortman, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 1.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 041308
SVRGGW
MTC071-041415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
708 AM MDT MON SEP 4 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA
* UNTIL 815 AM MDT
* AT 700 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF LANDUSKY...OR ABOUT 51
MILES NORTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ZORTMAN BY 740 AM MDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
LAT...LON 4789 10886 4762 10885 4756 10787 4770 10746
4829 10742 4829 10840
.END
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 4, 2:30 AM MDT, 4 hours 38 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 230 AM MDT MON SEP 4 2000 UNSETTLED WEATHER PATTERN IS IN STORE FOR THE FORECAST PERIOD. CURRENTLY...UVV/S IN PLACE ACROSS THE AREA WITH RADAR SHOWING SHOWERS DEVELOPING OVER W CWA...MOVING NE. LIGHT EAST WINDS AT THE SURFACE HAVE TRANSPORTED MOISTURE WEST DURING THE EVENING WITH GOOD AMOUNT OF LOW-LEVEL MOISTURE PRESENT ACROSS THE CWA. DRY-LINE NOTED WORKING INTO CENTRAL MT...WITH DEWPOINTS IN THE 50S OVER E MT. MODELS ARE NOT IN GOOD AGREEMENT AND HAVEN/T SHOWN GOOD RUN TO RUN CONSISTENCY. BIGGEST CHANGE NOTED WITH THIS RUN IS THAT THE ETA/AVN MODELS HAVE BEEN TRENDING TOWARD A CUT-OFF UPPER LOW FORMING OVER CA...WITH UPPER RIDGE OVER PLAINS NOT BREAKING DOWN SO QUICKLY. THIS WILL KEEP CHANNELED VORTICITY ACROSS MT...PROVIDING JUST ENOUGH INSTABILITY FOR SCATTERED SHOWERS THROUGH TUESDAY. SPC HAS NE MT OUTLINED IN A SLIGHT RISK AREA FOR TODAY. THIS LOOKS OK AS MODELS HAVE SURFACE LOW WORKING TOWARD NE MT ON STRONG BAROCLINIC RIBBON. ETA SHOWING CAPES INCREASING TODAY...PEAKING OUT NEAR 2000 J/KG OVER THE EASTERN ZONES 06Z/TUES. OTHERWISE... THERMAL/UPPER RIDGE WORKS INTO THE DAKOTAS TUESDAY. THIS SHOULD ALLOW UNSETTLED CONDITIONS TO WORK INTO THE AREA. TEMP FORECASTING WILL CONTINUE TO BE DIFFICULT WITH STRATUS "FLOATING" AROUND AREA INTO TUESDAY. JAMBA EXTENDED...MODELS ONCE AGAIN RAPIDLY DIVERGE FROM A COMMON SOLUTION AFTER 60HRS. AVN KEEPS DEEP TROF OVER WESTERN AND CENTRAL MONTANA. ECMWF AND CANADIAN MODELS PUSH THE TROF THROUGH CWA BY FRIDAY MORNING...BUT KEEP SOUTHWEST FLOW ALOFT OVER AREA. 12Z MRF HAD FLOW ALOFT GOING NORTHWEST LATE ON WEDNESDAY. ALL MODELS POINT TO A WARMING TREND THROUGH FRIDAY. WILL HEDGE FORECAST TOWARD A SLOWER AVN/ECMWF/CANADIAN SOLUTION WITH UNSTABLE SOUTHWEST FLOW ALOFT. POHL KGGW EEWBB /074 055/075 050/073 044/075 046/078 76453/87322 KGDV EEWBB /079 055/079 051/074 046/077 048/079 76343/87322
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:09 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 66 min |
| Sep 4, 4:11 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 64 min |
| Sep 4, 4:35 AM MDT | Severe Thunderstorm Warning | GGW | Daniels | 55 min |
| Sep 4, 5:18 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 57 min |
| Sep 4, 5:49 AM MDT | Severe Thunderstorm Warning | GGW | Richland | 56 min |
| Sep 4, 8:12 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 63 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.